All Journal Entries Journals

surgery!!

May 04, 2008 - 2 comments
Tags:

surgery



10180?1209996497
Well...I had surgery on Tuesday 4/29/08.  I was sent home on Wednesday 4/30/08.  I slept the majority of the time. The Doctor came in and told me that while I was on the operating table, he had to give me 3 times the normal amount of anesthesia due to being on the Percocet for as long as I have.  Well...now I am not only on the Percocet 2 pills every 4 hours but am still taking the Neurotin 400 mg 4 times a day, Valium 3 times a day, Prednesone 4 times a day and also taking an antibiotic!!  I can't believe the amount of pain that I am in at this time.  I have had all kinds of pressure and pain and right now am just hoping that I will get thru this and find relief.  I am so tired of taking pills and trying to act "normal".  Please let me know if anyone else has had this problem and if there will ever be any type of relief in my near future!!  Oh...they didn't have to put a cage around the disc...they stapled it instead...not sure I understand how that one works but they think it will be just fine.....

Thanks,

Rosie

Comments
Post a Comment
Avatar universal
by shortcake1215, May 04, 2008
Hi Rosie,
thanks for adding me as a friend, maybe we can compare notes and help each other through this.

What was your diagnosis, or the conditon that started all of this?

How long have you been in pain?

I have herniated discs at c5 and c4, hurts like crazy. I"m on gapentin for the nerve pain, but I still have no life living like this. I start physical therapy this friday if that doesn't work then epidural injections if that doesn't work then surgery.

I would like to hear more about your condition, I'm at the beginning stages of mine.

I wish you well, and relief very soon.
Kim

426883 tn?1217741746
by Rosie70, May 05, 2008
Kim-

This all started for me almost 2 years ago.  I started out with the physical therapy which only made things worse.  They had me doing exercises that made the pain worse.  I then went into the family Dr who did an MRI and said that the inflammation was so bad that they could not detect anything.  They must have thought I was trying to become a drug addict cause I kept telling them that I was in so much pain but because they couldn't find anything, they wouldn't give me anything for the pain.  After about a year and a half, they finally sent me into an Orthopedic Surgeon who did yet another MRI that detected some injury to my shoulder...they did a cortizone shot into my shoulder which made the pain in my neck intense....at that point, they referred me to a psyatrist within the community...he ended up cracking my neck not knowing that I had a herniated disc in my neck.  After yet another MRI and CAT scan, it was finally determined that there was indeed a herniated disc...I started out having a Cervical Epidual which did not help...it only intensifed the pain in my neck and right shoulder.  At that point, they scheduled Cervical Facet Joint injections...they again, did no help.  The next step was to have a discogram to make sure that it was indeed that disc that was causing the pain.  Once that was determined, I had an Anterior Disc Fusion with implant...they implanted a man made synthetic disc in my neck.  I have about a 2 inch incision in the front of my neck and a lot of pain in my shoulders....the way they make you lay on the table to do the surgery is to have your neck at an angle and then they go into the front of your throat. They have to physically move your esophagus and voice box to get to the disc.  Really it isn't as bad as it sounds.  The first couple of days after surgery were the worse.  Now they have me taking Percocet 5mg/325mg APAP (2 pills every 4 hours), Valium 10 mg (1 pill 3 time a day for muscle spasms), Prednisone 5 mg (1 pill 4 times a day for 3 days, 1 pill 3 times a day for 3 days, 1 pill twice a day for 3 days, then 1 pill a day for 3 days), along with that I take Neurotin (Gabatpentin 400mg 4 times a day) just to try to get past the pain from the surgery.  The meds seem to be helping but I will give you a heads up....the Prednisone will make you feel like you are losing your mind....I am going crazy and can't control the effects that it is having on me....I feel like crying constantly and have no idea how to get past it and I have only been taking this pill for 3 days now...I still have quite awhile to go on it.  As far as the pain, it seems to be helping to take the edge off.  I really hope that you will have a safe recovery and that if it comes down to surgery for you, it helps....the worse thing that I found was when they had to remove the drain from the wound...Man that hurt!!  I looked at the nurse and told her that she was a heartless B**ch cause she could pull off the bandage and then pull the drain without even thinking of the pain that it was causing.  

I wish you all the luck in the world with all the testing that is getting ready to happen and if there is ANYTHING at all that I can do to help you understand the processes....please do not hestitate to ask me.  I will be up front and honest with you about the whole issue that you may have.  I am still healing at this time and won't lie...I am still in pain but, I am hoping that this all will help in the final days of recovery.  They did say that it could be 4-6 weeks before I am totally healed. Here is to you Kim!!  Let me know if you need anything!!  I live in Fort Wayne, IN but would be glad to help you!!

Take care!!

Rose

Post a Comment